Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2014, 9:33 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 9:33 PM CDT (02:33 UTC)
- Expired
- Jul 27, 2014, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 71 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 9:54 PM CDT | TSTM WND DMG | 4 Nnw Bon Aqua, TN | MULTIPLE TREES WERE REPORTED DOWN ON TIDWELL SWITCH ROAD. POWER OUTAGES WERE ALSO REPORTED IN BON AQUA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3837 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
020
WUUS54 KOHX 280233
SVROHX
TNC043-081-085-280315-
/O.NEW.KOHX.SV.W.0124.140728T0233Z-140728T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
933 PM CDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1015 PM CDT
* AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
MCEWEN...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DICKSON...BURNS...WHITE BLUFF...CHARLOTTE...LYLES AND BON AQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3621 8768 3620 8759 3618 8757 3625 8752
3615 8717 3598 8719 3597 8721 3587 8721
3607 8771
TIME...MOT...LOC 0232Z 293DEG 32KT 3617 8758
$$
TB122 follow-up statements
009
WWUS54 KOHX 280248
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
948 PM CDT SUN JUL 27 2014
TNC043-081-085-280315-
/O.CON.KOHX.SV.W.0124.000000T0000Z-140728T0315Z/
DICKSON TN-HICKMAN TN-HUMPHREYS TN-
948 PM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN HUMPHREYS...NORTHEASTERN HICKMAN AND SOUTHERN
DICKSON COUNTIES...
AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DICKSON...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DICKSON...BURNS...WHITE BLUFF...CHARLOTTE AND BON AQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3621 8768 3620 8759 3618 8757 3625 8752
3615 8717 3598 8719 3597 8721 3587 8721
3607 8771
TIME...MOT...LOC 0248Z 293DEG 32KT 3603 8745
$$
TB12559
WWUS54 KOHX 280308
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1008 PM CDT SUN JUL 27 2014
TNC043-081-085-280319-
/O.EXP.KOHX.SV.W.0124.000000T0000Z-140728T0315Z/
DICKSON TN-HICKMAN TN-HUMPHREYS TN-
1008 PM CDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUMPHREYS...
NORTHEASTERN HICKMAN AND SOUTHERN DICKSON COUNTIES WILL EXPIRE AT
1015 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
CENTRAL TENNESSEE.
LAT...LON 3621 8768 3620 8759 3618 8757 3625 8752
3615 8717 3598 8719 3597 8721 3587 8721
3607 8771
TIME...MOT...LOC 0309Z 293DEG 32KT 3596 8724
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:23 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 27, 6:23 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 623 PM CDT SUN JUL 27 2014 .UPDATE...FOR 00Z AVIATION FORECASTS. && .AVIATION...BELIEVE SCATTERED THUNDERSTORMS WILL BECOME MORE PRONOUNCED IN THE CSV VICINITY BTWN 03Z AND 05Z, AS SFC COLD FRONT PUSHES INTO THAT AREA. EXPECT MAINLY JUST ISOLATED STORMS FURTHER WEST TOWARD BNA AND CKV. OF COURSE, IF A TSTM MOVES ACROSS ANY OF THE AREA TERMINALS TONIGHT YOU CAN EXPECT A BRIEF PERIOD OF MVFR, AND POSSIBLY IFR, CONDITIONS. OTHERWISE, LOOK FOR VFR THROUGH THE FORECAST PERIOD. GUSTY WEST SFC WINDS ARE FORECAST THROUGH THIS EVENING, AHEAD OF THE FRONT, DIMINISHING AND BECOMING NORTHWESTERLY OVERNIGHT. HOWEVER, NORTHWEST SFC WINDS WILL BECOME GUSTY ONCE AGAIN DURING THE DAYLIGHT HOURS, WITH OCCASIONAL GUSTS TO NR 20 KTS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 27, 7:27 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 727 PM CDT SUN JUL 27 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-290030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 727 PM CDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 1 AM TONIGHT FOR ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. WHILE ALL OF MIDDLE TENNESSEE WILL BE THREATENED...THE BEST CHANCE FOR THIS SEVERE WEATHER WILL BE ON THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Jul 27, 8:29 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 829 PM CDT SUN JUL 27 2014 TNZ008-009-029-030-280200- MACON-SMITH-SUMNER-TROUSDALE- 829 PM CDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MACON...SMITH...SUMNER AND TROUSDALE COUNTIES... AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WESTMORELAND...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE OAK GROVE...BETHPAGE... WESTMORELAND...HARTSVILLE...LAFAYETTE...DIXON SPRINGS AND PLEASANT SHADE. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZED HAIL AND GUSTY WINDS UP TO 50 MPH. THIS STORM HAS A HISTORY OF PRODUCING DIME SIZED HAIL AND DOWNBURST WINDS OF UP TO 50 MPH. ADDITIONALLY...THIS STORM IS PRODUCING VERY HEAVY RAINFALL AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. WHILE NOT SEVERE CRITERIA...THIS STORM IS STILL DANGEROUS FOR ANYONE NOT INDOORS. REMEMBER...IF THUNDER ROARS...GO INDOORS. LAT...LON 3662 8579 3622 8586 3647 8658 3666 8648 TB12
Special weather statement, Jul 27, 8:34 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
834 PM CDT SUN JUL 27 2014
TNZ006>008-280200-
MONTGOMERY-ROBERTSON-SUMNER-
834 PM CDT SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...ROBERTSON AND SUMNER
COUNTIES...
AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO
SPRINGFIELD...MOVING SOUTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ADAMS...ORLINDA...CEDAR HILL...
CROSS PLAINS...BLACK JACK...MITCHELLVILLE...SPRINGFIELD...WHITE
HOUSE...MILLERSVILLE...RIDGETOP AND GREENBRIER.
THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS UP TO
50 MPH.
ADDITIONALLY...THIS STORM IS PRODUCING VERY HEAVY RAINFALL AND
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. WHILE NOT SEVERE
CRITERIA...THIS STORM IS STILL DANGEROUS FOR ANYONE NOT INDOORS.
REMEMBER...IF THUNDER ROARS...GO INDOORS.
LAT...LON 3664 8655 3665 8649 3636 8664 3638 8673
3641 8675 3639 8678 3645 8712 3664 8742
3666 8659
TB12Local storm report, Jul 27, 8:38 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
838 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL PORTLAND 36.59N 86.52W
07/27/2014 E0.70 INCH SUMNER TN TWITTER
DIME SIZE HAIL REPORTED NEAR PORTLAND AIRPORT VIA
TSPOTTER
&&
EVENT NUMBER OHX1400481
SHAMBURGERSpecial weather statement, Jul 27, 9:17 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT SUN JUL 27 2014
TNZ010-011-031>034-280300-
CLAY-FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM-
917 PM CDT SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON...
OVERTON...PICKETT AND PUTNAM COUNTIES...
AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS IN NORTHEASTERN MIDDLE TENNESSEE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HUNTERSVILLE...WOLF RIVER DOCK...
BYRDSTOWN...PALL MALL...JAMESTOWN AND PICKETT STATE PARK.
GUSTY WINDS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.
ADDITIONALLY...THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL AND
ALMOST CONSTANT CLOUD TO GROUND LIGHTNING. ALTHOUGHT THESE STORMS
MAY NOT BE SEVERE CRITERIA...THEY ARE STILL DANGEROUS FOR THOSE THAT
ARE OUTDOORS.
LAT...LON 3629 8480 3628 8487 3619 8490 3615 8500
3617 8503 3611 8515 3613 8581 3621 8580
3624 8578 3625 8582 3629 8584 3663 8579
3663 8511 3661 8480 3660 8477 3643 8469
3641 8466
TB12Local storm report, Jul 27, 9:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
923 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 1 SW WESTMORELAND 36.55N 86.26W
07/27/2014 SUMNER TN 911 CALL CENTER
TREE DOWN ON JOHNNY SPEARS ROAD
&&
EVENT NUMBER OHX1400482
SHAMBURGERLocal storm report, Jul 27, 9:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
930 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 7 SW WESTMORELAND 36.48N 86.32W
07/27/2014 SUMNER TN 911 CALL CENTER
TREE DOWN AT HIGHWAY 31 AND GIFFORD LANE IN BETHPAGE
&&
EVENT NUMBER OHX1400483
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Jul 27, 8:02 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 27, 8:09 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Jul 27, 8:29 PM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale | 31 min |
| Jul 27, 8:34 PM CDT | Special Weather Statement | OHX | Robertson | 26 min |
| Jul 27, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 36 min |
| Jul 27, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson, Sumner | 34 min |
| Jul 27, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Jul 27, 9:17 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 43 min |
| Jul 27, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 37 min |
| Jul 27, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Wilson | 46 min |
| Jul 27, 9:53 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 21 min |
| Jul 27, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Maury, Perry, Williamson | 47 min |
| Jul 27, 10:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren, White, Wilson | 38 min |
| Jul 27, 10:12 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, White | 48 min |
| Jul 27, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, Van Buren, Warren, White | 40 min |
| Jul 27, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Grundy, Van Buren, Warren | 38 min |
| Jul 27, 11:43 PM CDT | Special Weather Statement | OHX | Grundy, Warren | 47 min |
| Jul 28, 12:28 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.